Re: Dark circles under eyes and quick weight loss
My daughter, who is 9, has had kidney stones since she was 7 and is being medicated with clorthalidone and potassium citrate. I don't know what medications your son is taking but the chlorthalidone my daughter takes make her extremely dehydrated and that is why she takes the potassium citrate which is supposed to hydrate her. She has to drink 60 oz. of water a day. If she does not drink all of her water she gets those circles and starts looking really thin. She already is very thin but when she gets dehydrated she looks so sickly. She has actually been hospitalized for the dehydration last year when she got the flu. What would take someone normally a week without water took my daughter only 10 hours of not being able to drink and throwing up what she did. This is because of the medication. She was able to keep down her very tiny pill which is the one that dehydrates but threw up the 3 huge pills that were supposed to hydrate her. She was so dehydrated her hands and arm actually locked up in a clenched position against her chest. She had lost all the fluid her muscles needed to function.
I think your son may be getting dehydrated. I suggest giving him lots of juices and water and popcicles and jello, all good at hydrating the body. My kids always hates pedialyte but if you can get your son to drink it, it may help. The kidneys are the culprits for swelling the body with fluid, edema, and the medication to help treat the kidneys often causes too much of the opposite effect, dehydration. Talk to your sons nephrologist and please keep us posted.